Alert archive / Tennessee / Flash Flood Watches in 2011
Flash Flood Watch 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at Nov 27, 2011, 3:57 AM CST for 28 counties in Tennessee. It took effect at Nov 27, 2011, 12:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2011, 3:57 AM CST (09:57 UTC)
- In effect from
- Nov 27, 2011, 12:00 PM CST
- Expired
- Nov 28, 2011, 6:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
All 28 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WGUS64 KOHX 270957 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 357 AM CST SUN NOV 27 2011 ...HEAVY RAIN MAY CAUSE SOME FLOODING OVER PARTS OF MID TENNESSEE... .A COLD FRONT ALONG WITH AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING RAIN SHOWERS ACROSS THE REGION. THE RAIN WILL BE HEAVY AT TIMES TODAY INTO MONDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY GREATER TOTALS...ARE EXPECTED. MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT FLOODING OF SMALL STREAMS...LOW LYING LOCATIONS...AND OTHER FLOOD PRONE AREAS IS A POSSIBILITY. TNZ007>011-026>034-059>066-075-077>080-095-272200- /O.NEW.KOHX.FF.A.0007.111127T1800Z-111128T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 357 AM CST SUN NOV 27 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON... CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB... FENTRESS...GILES...GRUNDY...JACKSON...MACON...MARSHALL... MAURY...OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD... SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... WILLIAMSON AND WILSON. * FROM NOON CST TODAY THROUGH MONDAY MORNING * A SLOW MOVING STORM SYSTEM WILL PRODUCE HEAVY SHOWERS ACROSS MIDDLE TENNESSEE TODAY THROUGH MONDAY MORNING. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON...WITH AMOUNTS AROUND 4 INCHES POSSIBLE IN SOME LOCATIONS. * FLOODING OF SMALL STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 13
6 follow-up statements
519 WGUS64 KOHX 271551 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 951 AM CST SUN NOV 27 2011 ...HEAVY RAIN MAY CAUSE SOME FLOODING OVER PARTS OF MIDDLE TENNESSEE... .A COLD FRONT ALONG WITH AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE ACROSS THE REGION. THE RAIN WILL BE HEAVY AT TIMES THROUGH MONDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WEST OF THE CUMBERLAND PLATEAU AND 3 TO 5 INCHES IN THE CUMBERLAND PLATEAU ARE EXPECTED. MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS IS A POSSIBLE. TNZ007>011-026>034-059>066-075-077>080-095-280000- /O.EXT.KOHX.FF.A.0007.111127T1800Z-111129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 951 AM CST SUN NOV 27 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE MONDAY NIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE... CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... JACKSON...MACON...MARSHALL...MAURY...OVERTON...PICKETT... PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE... VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON. * THROUGH LATE MONDAY NIGHT * A SLOW MOVING STORM SYSTEM WILL PRODUCE HEAVY SHOWERS ACROSS MIDDLE TENNESSEE TODAY THROUGH MONDAY MORNING. WEST OF THE CUMBERLAND PLATEAU...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON. IN THE CUMBERLAND PLATEAU..ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS. * FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JLM
689 WGUS64 KOHX 272024 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 224 PM CST SUN NOV 27 2011 ...HEAVY RAIN MAY CAUSE SOME FLOODING OVER PARTS OF MIDDLE TENNESSEE THROUGH MONDAY AFTERNOON... .A COLD FRONT ALONG WITH AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE ACROSS THE REGION. THE RAIN WILL BE HEAVY AT TIMES THROUGH MONDAY AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WEST OF THE CUMBERLAND PLATEAU AND 3 TO 5 INCHES IN THE CUMBERLAND PLATEAU ARE EXPECTED. MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS IS A POSSIBLE. TNZ007>011-026>034-059>066-075-077>080-095-280430- /O.EXT.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 224 PM CST SUN NOV 27 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE... CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... JACKSON...MACON...MARSHALL...MAURY...OVERTON...PICKETT... PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE... VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON. * THROUGH MONDAY AFTERNOON * A SLOW MOVING STORM SYSTEM WILL PRODUCE HEAVY SHOWERS ACROSS MIDDLE TENNESSEE TODAY THROUGH MONDAY AFTERNOON. WEST OF THE CUMBERLAND PLATEAU...ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON. IN THE CUMBERLAND PLATEAU..ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS. * FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JLM
526 WGUS64 KOHX 280426 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 1026 PM CST SUN NOV 27 2011 ...CONTINUED MODERATE TO HEAVY RAIN MAY CAUSE FLOODING OVER PARTS OF MIDDLE TENNESSEE THROUGH MONDAY AFTERNOON... .AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY THEN MOVE ACROSS THE REGION ON MONDAY. PERIODS OF RAIN WILL CONTINUE AND MAY BE HEAVY AT TIMES THROUGH MONDAY AFTERNOON. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WEST OF THE CUMBERLAND PLATEAU...AND 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS ON THE CUMBERLAND PLATEAU. MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS IS POSSIBLE. TNZ007>011-026>034-059>066-075-077>080-095-281400- /O.CON.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-GILES- 1026 PM CST SUN NOV 27 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE... CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... JACKSON...MACON...MARSHALL...MAURY...OVERTON...PICKETT... PUTNAM...ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE... VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON. * THROUGH MONDAY AFTERNOON * A SLOW MOVING STORM SYSTEM WILL PRODUCE MODERATE TO OCCASIONALLY HEAVY RAIN ACROSS MIDDLE TENNESSEE THROUGH MONDAY AFTERNOON. WEST OF THE CUMBERLAND PLATEAU...TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON. ON THE CUMBERLAND PLATEAU...TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED. * FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 55
939 WGUS64 KOHX 280951 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 351 AM CST MON NOV 28 2011 ...CONTINUED MODERATE TO HEAVY RAIN MAY CAUSE FLOODING OVER PARTS OF MIDDLE TENNESSEE THROUGH THE DAY... .AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION. PERIODS OF RAIN WILL CONTINUE AND MAY BE HEAVY AT TIMES THROUGH THE DAY...PARTICULARLY OVER NORTHEAST MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ALONG AND WEST OF I 65...WITH 3 TO 4 INCHES OVER THE EAST. ISOLATED AMOUNTS UP TO 5 INCHES ARE POSSIBLE ON THE CUMBERLAND PLATEAU. MAJOR RIVERS ARE NOT EXPECTED TO FLOOD...BUT FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS IS POSSIBLE. TNZ026-027-059>062-075-077-095-281100- /O.CAN.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEATHAM-DAVIDSON-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD- COFFEE-GILES- 351 AM CST MON NOV 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN CANCELLED. THIS CANCELLATION INCLUDES THE CITIES OF NASHVILLE...MURFREESBORO...AND MANCHESTER. THE HEAVIEST RAINFALL AND FLOODING THREAT WILL SHIFT TO THE NORTHEAST OF INTERSTATE 24. LINGERING DOWNPOURS WILL CONTINUE TO CAUSE SOME PONDING ON ROADS. $$ TNZ007>011-028>034-063>066-078>080-281800- /O.CON.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 351 AM CST MON NOV 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...CANNON...CLAY...CUMBERLAND...DE KALB...FENTRESS... GRUNDY...JACKSON...MACON...OVERTON...PICKETT...PUTNAM... ROBERTSON...SMITH...SUMNER...TROUSDALE...VAN BUREN...WARREN... WHITE AND WILSON. * THROUGH THIS AFTERNOON * A SLOW MOVING STORM SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO OCCASIONALLY HEAVY RAIN...MAINLY NORTHEAST OF INTERSTATE 24 THROUGH MONDAY AFTERNOON. BY THE END OF THE DAY...STORM TOTAL RAINFALL AMOUNTS IN THE WATCH AREA WILL RANGE FROM 3 TO 4 INCHES...WITH LOCALLY GREATER AMOUNTS. * FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 13
382 WGUS64 KOHX 282138 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 338 PM CST MON NOV 28 2011 ...CONTINUED MODERATE TO HEAVY RAINFALL POSSIBLE IN THE CUMBERLAND PLATEAU UNTIL 6 PM CST... .AN AREA OF LOW PRESSURE WILL CONTINUE TO BRING RAIN TO EAST MIDDLE TENNESSEE. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED... WITH STORM TOTAL AMOUNTS TO 6 INCHES. FLOODING OF STREAMS...CREEKS AND LOW LYING LOCATIONS REMAIN POSSIBLE...AS WELL AS SOME ROAD CLOSURES. TNZ007>010-028>031-063-064-078-079-282245- /O.CAN.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROBERTSON-SUMNER-MACON-CLAY-WILSON-TROUSDALE-SMITH-JACKSON-CANNON- DE KALB-WARREN-GRUNDY- 338 PM CST MON NOV 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN CANCELLED. THE HEAVIER PRECIPITATION HAS MOVED EAST OF THE AREA. $$ TNZ011-032>034-065-066-080-290000- /O.CON.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-VAN BUREN- 338 PM CST MON NOV 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...CUMBERLAND...FENTRESS...OVERTON...PICKETT... PUTNAM...VAN BUREN AND WHITE. * UNTIL 6 PM CST THIS EVENING * A SLOW MOVING STORM SYSTEM WILL CONTINUE TO PRODUCE MODERATE TO HEAVY RAINFALL IN THE CUMBERLAND PLATEAU REGION. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY UP TO SIX INCHES. * FLOODING OF CREEKS AND STREAMS MAY OCCUR. ALSO...FLOODING IS POSSIBLE IN LOW LYING AREAS AND OTHER FLOOD PRONE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 04
425 WGUS64 KOHX 290007 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 607 PM CST MON NOV 28 2011 ...FLASH FLOOD WATCH BEING ALLOWED TO EXPIRE... .WIDESPREAD RAIN THAT HAS CONTINUED OVER THE CUMBERLAND PLATEAU MOST OF THE DAY IS BEGINNING TO EXIT THE AREA...AND THE THREAT OF FLASH FLOODING IS ENDING. TNZ011-032>034-065-066-080-290115- /O.EXP.KOHX.FF.A.0007.000000T0000Z-111129T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-VAN BUREN- 607 PM CST MON NOV 28 2011 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR EASTERN PORTIONS OF MIDDLE TENNESSEE HAS EXPIRED. WIDESPREAD RAIN THAT HAS CONTINUED OVER THE CUMBERLAND PLATEAU MOST OF THE DAY IS BEGINNING TO EXIT THE AREA...AND THE THREAT OF FLASH FLOODING IS COMING TO AN END. HOWEVER...SCATTERED LIGHT RAIN SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS. IN ADDITION...SOME LOW LYING AREAS MAY CONTINUE TO SEE HIGH WATER THE REST OF THE EVENING UNTIL WATER LEVELS RECEDE TONIGHT. $$ 55
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Nov 27, 3:48 AM CST, 9 minutes earlier.
Area forecast discussion, Nov 27, 3:48 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 348 AM CST SUN NOV 27 2011 .DISCUSSION...MAIN CONCERNS FOR THIS FORECAST PERIOD CONTINUE TO BE HEAVY RAIN POTENTIAL TODAY AND MONDAY...FOLLOWED BY RAIN/SNOW MIX POTENTIAL WITH A DEEP UPPER LEVEL LOW PRESSURE SYSTEM. MODELS ARE ACTUALLY IN PRETTY GOOD AGREEMENT. STILL...IT IS VERY CHALLENGING TO DETERMINE EXACT QPF AND AVAILABLE COLD AIR FOR SNOW POTENTIAL WITH THIS WX SCENARIO. SHOWERS WERE SPREADING EASTWARD ACROSS THE MID STATE THIS MORNING. A COLD FRONT WAS OVER WEST TN...AND IT WILL BE OVER OUR FAR WEST COUNTIES BY 12Z. THE FRONT WILL CROSS I 65 BY NOON...AND THE PLATEAU BY 00Z. AS THIS OCCURS...A DEEP UPPER LEVEL LOW WILL BEGIN TO CLOSE OFF OVER THE LOWER MS VALLEY. SHOWERS WILL OCCUR THROUGHOUT THE DAY...HEAVY AT TIMES. WATER VAPOR SHOWS A SUBTROPICAL MOISTURE FEED INTO THIS SYSTEM...AND MODEL FORECAST SOUNDINGS CONTINUE TO SHOW PRECIPITABLE WATER VALUES MORE THAN 2 STANDARD DEVIATIONS ABOVE NORMAL. THE SHOWERS WILL ALSO CONTINUE TONIGHT INTO MONDAY AS THIS SYSTEM MOVES VERY SLOWLY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON ACROSS THE MID STATE..WITH AMOUNTS UP TO 4 INCHES FAR EAST/PLATEAU. SO...WE WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF I 65 FOR THIS AFTERNOON THROUGH MONDAY MORNING. THIS WILL NOT BE A "HIGH END" EVENT...WE DO NOT ANTICIPATE MAJOR RIVER FLOODING...BUT THERE WILL BE A THREAT FOR FLOODING ALONG SMALL STREAMS...AND IN OTHER FLOOD PRONE LOCATIONS. HIGH TEMPERATURES TODAY WILL OCCUR IN THE MORNING...WITH FALLING READINGS THROUGH THE DAY AS THE RAIN INTENSIFIES AND THE COLD FRONT PASSES. LOWS TONIGHT WILL FALL IN THE UPPER 30S TO MID 40S...WITH ONLY MODEST TEMPERATURE RECOVERY MONDAY AS DREARY CONDITIONS PERSIST. FOR MONDAY NIGHT INTO TUESDAY...THE DEEPENING UPPER LEVEL LOW WILL MOVE FROM THE LOWER MS VALLEY...ACROSS MID TN. COLDER AIR WITH THIS LOW WILL CAUSE PRECIPITATION TO BECOME A MIX OF RAIN AND SNOW. BOUNDARY LAYER TEMPS WILL BE CRITICAL FOR SNOW ACCUMULATION POTENTIAL. AT THIS TIME...IT APPEARS BEST POTENTIAL FOR MINOR ACCUMS WILL BE FROM OUR SOUTHWEST COUNTIES TO THE PLATEAU...UNDER THE FORECAST TRACK OF THE UPPER LOW. THERE COULD BE ENOUGH DYNAMIC COOLING WITH THE LOW TO GENERATE SOME FAIRLY VIGOROUS SNOW BURSTS...BUT MARGINAL BOUNDARY LAYER TEMPS MAY HINDER ACCUMULATION POTENTIAL. FOR NOW...THINKING LESS THAN HALF INCH...EXCEPT PERHAPS AN INCH PLATEAU FROM LATE MONDAY NIGHT INTO TUESDAY MORNING. RAIN AND SNOW SHOWERS WILL LINGER THROUGH TUESDAY INTO TUESDAY NIGHT AS THE LOW PRESSURE SYSTEM SLOWLY PULLS AWAY. SOME ADDITIONAL MINOR ACCUMS CANNOT BE RULED OUT...PARTICULARLY FOR THE PLATEAU. DRY AND COOL WX IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 58 43 46 35 / 100 100 100 60 CLARKSVILLE 54 39 44 36 / 100 100 100 70 CROSSVILLE 58 45 47 33 / 100 100 100 70 COLUMBIA 57 43 46 33 / 100 100 90 60 LAWRENCEBURG 57 42 45 32 / 100 100 90 60 WAVERLY 53 40 44 34 / 100 100 90 70 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH MONDAY MORNING FOR TNZ007>011-026>034-059>066-075-077>080-095. &&
Hazardous weather outlook, Nov 26, 5:22 AM CST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 522 AM CST SAT NOV 26 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-271130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 522 AM CST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL DEVELOP FROM WEST TO EAST LATE THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT APPROACHES. BY LATE TONIGHT...SOME HEAVY DOWNPOURS WILL DEVELOP WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HEAVY SHOWERS WILL OCCUR SUNDAY...SUNDAY NIGHT...AND INTO EARLY MONDAY AS A COLD FRONT PASSES AND A STRONG UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER THE REGION. RAINFALL AMOUNTS FROM 2 TO 3 INCHES WILL BE COMMON...WITH LOCALLY UP TO 4 INCHES. LOCALIZED FLOODING IS POSSIBLE. LOCATIONS MOST SUBJECT TO FLOODING INCLUDE SMALL STREAMS...LOW LYING AREAS...AND PLACES WITH POOR DRAINAGE. THE MAJOR RIVERS ARE NOT EXPECTED TO FLOOD. COLDER AIR WILL COME IN WITH THIS SLOW MOVING STORM SYSTEM. THIS COULD CAUSE SOME WET SNOW TO MIX WITH THE RAIN AT TIMES FROM LATE SUNDAY NIGHT THROUGH TUESDAY. ALTHOUGH UNLIKELY...MINOR ACCUMULATIONS COULD OCCUR...MAINLY LATE MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
Nearby
Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.